U.S. doctors online nowAsk doctors free
MN
A 28-year-old male asked:

on prozac (fluoxetine) 20 mg for several weeks - feel very spacey, unmotivated, emotionally detached? could these be side effects of the medication?

1 doctor answer8 doctors weighed in
Dr. Pamela Pappas
Psychiatry 42 years experience
Yes they could: Yes. Prozac (fluoxetine) may result in those side effects. Please discuss this with your prescribing physician.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

Saudi Arabia
A 35-year-old male asked:

Six months on Prozac (fluoxetine) 20 mg. feels great and want to stop. Should do it at once or slowly? Or how?

1 doctor answer3 doctors weighed in
Dr. Lynne Weixel
Clinical Psychology 36 years experience
Rank order: 1.Best, ask the provider who was your prescriber or another if you have a new one. 2. Next, at such a low dose you can be safe skipping a day then skipping 2 days, etc. till a week free and stop. 3. Just stop and see how you feel - you can restart and taper as above. Best wishes!
Riverview, MI
A 65-year-old female asked:

Been on Prozac (fluoxetine) for 20 mg for 6 months I am 65 but always seem to have fuzzy thinking how long does that last?

1 doctor answer2 doctors weighed in
Dr. Lynne Weixel
Clinical Psychology 36 years experience
Discuss w/ Dr: Fuzzy is a fuzzy term. It might not be related to the Prozac (fluoxetine) at all, but if it has been constant starting clearly when you began to take it, it could be a side effect. No reason to think it will change but it could. Hopefully you can taper off soon - such drugs are best for short term while you learn skills in therapy. Talk w/ you Dr - seek a good therapist - sharpen the description if you can.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Aug 22, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.